A Study of the Logistic Exponentiated-Exponential Distribution and Its Applications
PDF

Keywords

Exponentiated-exponential distribution
Logistic distribution
Logistic-X family
T-X family
Ozone data

How to Cite

M. Mansoor, Gauss M. Cordeiro, & M. Zubair. (2020). A Study of the Logistic Exponentiated-Exponential Distribution and Its Applications. Journal of Advances in Applied &Amp; Computational Mathematics, 7, 38–48. https://doi.org/10.15377/2409-5761.2020.07.6

Abstract

The logistic-X (LX) family of distributions based on the logistic random variable was formulated recently by Tahir et al. [1]. We study a new special model of this family called the logistic exponentiated-exponential (LEE) distribution. Its density function can be symmetric, left-skewed, right-skewed, and reversed-J shaped, and its hazard rate can be decreasing and upside-down bathtub shapes. We provide a useful power series for its quantile function and a mixture representation for its density function. The parameters of the LEE model are estimated by maximum likelihood. Three Ozone data sets are modeled to illustrate the applicability of the new model.

https://doi.org/10.15377/2409-5761.2020.07.6
PDF

References

Tahir MH, Cordeiro GM, Alzaatreh A, Mansoor M, Zubair M. The Logistic-X family of distributions and its applications. Communications in Statistics-Theory and Methods, 2016; 45: 7326-7349. https://doi.org/10.1080/03610926.2014.980516

Johnson NL, Kotz S, Balakrishnan N. Continuous Univariate Distributions. 1995; Vol. 2: 2nd eds, Wiley, New York.

Nadarajah S. Information matrix for logistic distributions. Mathematical and Computer Modelling 2004; 91: 689-697. https://doi.org/10.1016/j.mcm.2004.04.002

Gupta RD, Kundu D. Generalized exponential distribution: An alternative to Gamma and Weibull distributions. Biometrical Journal 2001; 43: 117-130. https://doi.org/10.1002/1521-4036(200102)43:13.0.CO;2-R

Gupta RD, Kundu D. Generalized exponential distribution: Different methods of estimations. Journal of Statistical Computation and Simulation 2001; 69: 315-337. https://doi.org/10.1080/00949650108812098

Gupta RD, Kundu D. Discriminating between the Weibull and the GE distributions. Computational Statistics and Data Analysis 2002; 43: 179-196. https://doi.org/10.1016/S0167-9473(02)00206-2

Gupta RD, Kundu D. Closeness of gamma and generalized exponential distributions. Communications in StatisticsTheory and Methods 2003; 32: 705-721. https://doi.org/10.1081/STA-120018824

Gupta RD, Kundu D. Discriminating between the gamma and generalized exponential distributions. Journal of Statistical Computation and Simulation 2004; 74: 107-121. https://doi.org/10.1080/0094965031000114359

Gupta RD, Kundu D. On comparison of the Fisher information of the Weibull and GE distributions. Journal of Statistical Planning and Inference 2006; 136: 3130-3144. https://doi.org/10.1016/j.jspi.2004.11.013

Gupta RD, Kundu D. Generalized exponential distribution: Existing results and some recent developments.Journal of Statistical Planning and Inference 2007; 137: 3537-3547. https://doi.org/10.1016/j.jspi.2007.03.030

Gupta RD, Kundu D. Generalized exponential distribution: Bayesian Inference. Computational Statistics and Data Analysis 2008; 52: 1873-1883. https://doi.org/10.1016/j.csda.2007.06.004

Gupta RD, Kundu D. An extension of generalized exponential distribution. Statistical Methodology 2011; 8: 485-496. https://doi.org/10.1016/j.stamet.2011.06.003

Marshall AW, Olkin I. A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families. Biometrika 1997; 84: 641-652. https://doi.org/10.1093/biomet/84.3.641

Ghitany ME. Marshall-Olkin extended Pareto distribution and its application. International Journal of Applied Mathematics 2005; 18: 17-32. https://doi.org/10.1080/02664760500165008

Ghitany ME, Al-Awadhi FA, Alkhalfan LA. Marshall-Olkin extended Lomax distribution and its application to censored data. Communication in Statistics - Theory and Methods 2007; 36: 1855-1866. https://doi.org/10.1080/03610920601126571

Ghitany ME, Al-Hussaini EK, AlJarallah RA. Marshall-Olkin extended Weibull distribution and its application to censored data. Journal of Applied Statistics 2005; 32: 1025-1034.

https://doi.org/10.1080/02664760500165008

Ghitany ME, Kotz S. Reliability properties of extended linear failure-rate distributions. Probability in the Engineering and Informational Sciences 2007; 21: 441-450. https://doi.org/10.1017/S0269964807000071

Zhang T, Xie M. Failure data analysis with extended Weibull distribution. Communication in Statistics - Simulation and Computation 2007; 36: 579-592. https://doi.org/10.1080/03610910701236081

Caroni C. Testing for the Marshall-Olkin extended form of the Weibull distribution. Statistical Papers 2010; 51: 325-336. https://doi.org/10.1007/s00362-008-0172-x

Mansoor M, Tahir MH, Cordeir GM, Serge P, Alzaatreh A. The Marshall-Olkin logistic-exponential distribution. Communications in Statistics-Theory and Methods, 2019; 48: 220-234. https://doi.org/10.1080/03610926.2017.1414254

Ampadu CB. The Tan-G family of Distributions with illustration to Data in the health sciences, Physical Science and Biophysics journal 2019; 31: 1-3. https://doi.org/10.23880/PSBJ-16000125

Ahsanullah M, Shakil M, Kibria BMG. On a Generalized Raised Cosine Distribution: Some Properties, Characterizations and Applications. Moroccan Journal of Pure and applied analysis 2019; 5: 63-85. https://doi.org/10.2478/mjpaa-2019-0006

Eugene N, Lee C, Famoye F. Beta-normal distribution and its applications. Communications in Statistics-Theory and Methods 2002; 31: 497-512. https://doi.org/10.1081/STA-120003130

Jones MC. Families of distributions arising from the distributions of order statistics. Test 2004; 13: 1-43. https://doi.org/10.1007/BF02602999

Cordeiro GM, de Castro M. A new family of generalized distributions. Journal of Statistical Computation and Simulation 2011; 81: 883-893. https://doi.org/10.1080/00949650903530745

Alexander C, Cordeiro GM, Ortega EMM, Sarabia JM. Generalized beta-generated distributions. Computational Statistics and Data Analysis 2012; 56: 1880-1897. https://doi.org/10.1016/j.csda.2011.11.015

Morais AL, Barreto-Souza W. A compound class of Weibull and power series distributions. Computational Statistics and Data Analysis 2011; 55: 1410-1425. https://doi.org/10.1016/j.csda.2010.09.030

Nadarajah S, Kotz S. The beta exponential distribution. Reliability Engineering and System Safety 2006; 91: 689-697. https://doi.org/10.1016/j.ress.2005.05.008

Murthy DNP, Xie M, Jiang R. Weibull Models. Wiley, New York, 2004.

Chen G, Balakrishnan N. A general purpose approximate goodness-of-fit test. Journal of Quality Technology 1995; 27: 154-161 https://doi.org/10.1080/00224065.1995.11979578

Amini M, MirMostafaee SMTK, Ahmadi J. Log-gammagenerated families of distributions, Statistics 2014; 48: 913- 932. https://doi.org/10.1080/02331888.2012.748775

Ristic MM, Balakrishnan N. The gamma-exponentiated exponential distribution. Journal of Statistical Computation and Simulation 2012; 82: 1191-1206. https://doi.org/10.1080/00949655.2011.574633

Torabi H, Montazari NH. The gamma-uniform distribution and its application, Kybernetika 2012; 48: 16-30.

Torabi H, Montazari NH. The logistic-uniform distribution and its application, Communications in Statistics--Simulation and Computation 2014; 43: 2551-2569. https://doi.org/10.1080/03610918.2012.737491

Nascimento ADC, Bourguignon M, Zea LM, Santos-Neto M, Silva RB, Cordeiro GM. The gamma extended-Weibull family of distributions. Journal of Statistical Theory and Applications 2014; 13: 1-16. https://doi.org/10.2991/jsta.2014.13.1.1

Cordeiro GM, Ortega EMM, da Cunha DCC. The exponentiated generalized class of distributions. Journal of Data Science 2013; 11: 1-27. https://doi.org/10.6339/JDS.201301_11(1).0001

Alzaatreh A, Lee C, Famoye F. A new method for generating families of continuous distributions. Metron 2013; 71: 63-79. https://doi.org/10.1007/s40300-013-0007-y

Alzaghal A, Lee C, Famoye F. Exponentiated T-X family of distributions with some applications. International Journal of Probability and Statistics 2013; 2: 31-49. https://doi.org/10.5539/ijsp.v2n3p31

Bourguignon M, Silva RB, Cordeiro GM. The Weibull-G family of probability distributions. Journal of Data Science 2014; 12: 53-68. https://doi.org/10.6339/JDS.201401_12(1).0004

Cordeiro GM, Alizadeh M, Ortega EMM. The exponentiated half-logistic family of distributions: Properties and applications. Journal of Probability and Statistics Article ID 864396: 2014; 21 pages. https://doi.org/10.1155/2014/864396

Aljarrah MA, Lee C, Famoye F. On generating T-X family of distributions using quantile functions. Journal of Statistical Distributions and Applications 2014; 1: Article 2. https://doi.org/10.1186/2195-5832-1-2

Alzaatreh, A Ghosh I, Said H. On the gamma-logistic distribution. Journal of Modern Applied Statistical Methods 2014; 13: 55-70. https://doi.org/10.22237/jmasm/1398917040

Tahir MH, Zubair M, Cordeiro GM, Alzaatreh A, Mansoor M. The Poisson-X family of distributions. Journal of Statistical Computation and Simulation 2016; 86: 2901-2921. https://doi.org/10.1080/00949655.2016.1138224

Mansoor M, Tahir MH, Cordeir GM, Alzaatreh A, Zubair M. A new family of distributions to analyze lifetime data. Journal of Statistical Theory and Applications 2017; 16: 490--507. https://doi.org/10.2991/jsta.2017.16.4.6

Mansoor M, Tahir MH, Cordeir GM, Alzaatreh A, Zubair M. The Poisson Weibull-X family of distributions. ProbStat Forum 2018; 11: 19-35.

Mansoor M, Tahir MH, Cordeir GM, Ali S, Alzaatreh A. The Lindley negative-binomial distribution: properties, estimation and applications to lifetime data. Mathematica Slovaca 2020; 70. 917-934. https://doi.org/10.1515/ms-2017-0404

Gupta RC, Gupta PI, Gupta RD. Modeling failure time data by Lehmann alternatives. Communications in StatisticsTheory and Methods 1998; 27: 887-904. https://doi.org/10.1080/03610929808832134

Gupta RD, Kundu D. Generalized exponential distribution. Australian & New Zealand Journal of Statistics 1999; 41: 173-188. https://doi.org/10.1111/1467-842X.00072

Gradshteyn I. S, Ryzhik IM. Tables of Integrals, Series, and Products. Academic Press, NewYork. 2000.

R Development Core Team. R: A Language and Environment for Statistical Computing, R Foundation for Statistical Computing (Vienna, Austria), 2009.

Nadarajah S. A truncated inverted beta distribution with application to air pollution data. Stochastic Environmental Research and Risk Assessment 2008; 2: 285-289. https://doi.org/10.1007/s00477-007-0120-7

Creative Commons License

This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Copyright (c) 2020 Journal of Advances in Applied & Computational Mathematics